Alert archive / Pennsylvania / Flash Flood Warnings in 1995
Flash Flood Warning 44, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 10, 1995, 6:35 PM EDT for Huntingdon County, Pennsylvania. It was in force for 115 min.
The area
The counties it named.
The facts
- Issued
- Jul 10, 1995, 6:35 PM EDT (22:35 UTC)
- Expired
- Jul 10, 1995, 8:30 PM EDT
- In force
- 115 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Huntingdon County, PA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 102235 FFWCTP PAC061-110030- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 635 PM EDT MON JUL 10 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 830 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...HUNTINGDON COUNTY AT 630 PM EDT THE HUNTINGDON COUNTY EMERGENCY MANAGEMENT AGENCY REPORTED BASEMENT FLOODING FROM THUNDERSTORMS THAT MOVED OVER THE AREA THIS EVENING. MANAGEMENT OFFICIALS REPORTED THE MUDDY RUN CREEK WAS OVER FLOW GITS BANKS IN THE BOROUGH OF HUNTINGDON. STORMS WILL CONTINUE TO AFFECT THE AREA FOR THE NEXT 30 MINS. CAUSING CONTINUED FLOODING THROUGH EARLY TONIGHT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. FOOSE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:18 PM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jul 10, 2:18 PM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 215 PM EDT MON JUL 10 1995 RAMSDIS VSBL IMAGERY SHWG PLENTY OF CU DVLPMT IN WRN/NRN PA AND OH ATTM. CU HVG A PREFERENCE FOR ALLEGHENNY FRNT WHICH IS TYPICAL. NO MAJOR AREAS OF ORGANIZED CONVTN FORMING ATTM. ADAP INDICATING AMS IS MARGINALLY UNSTBL NOW WITH LI/S FROM -4 TO -6. NGM/ETA INDICATE THAT LOW-LVL MOISTURE CONV WILL INCREASE AND BECOME A MAXIMUM IN CNTRL/ERN PA BY 00Z. THIS LOOKS GOOD FOR TWO REASONS: 1) TENDENCY FOR LEE TROFFING TO OCCUR E OF MTNS IN WRLY FLO AND 2) LOW-LVL BRANCH OF INDIRECT CIRCULATION FROM APPRCHG UPR LVL JET WILL LEAD TO A SRLY AGEO ACCERELATION DVLPG A WK SRLY LLJ JET OVR ERN PA BY 00Z (SEEN BEST ON AVN GRIDDS AT 850 MB). THIS LLJ FEATURE WILL FOCUS CONVERGE. IN ADDITION... LEFT EXIT REGION OF THIS UPR LVL JET ASSCTD WITH SIGNIFICANT S/W WILL HELP TO STEEPEN LAPSE RATES ON TOP OF WHAT SFC HEATING DOES LATE THIS AFTERNOON. WUD LIKE TO SEE SOMETHING DVLPG ON RADAR BY NOW... BUT NOTHING AS OF PRESS TIME ( IPT REPORTS TCU). STILL THINK SCTRD RW/TRW WILL DVLP CNTRL/WRN MTNS OF PA LATE THIS AFTERNOON AND MOV INTO SUS VLLY THIS EVENING. WILL GO CHC POPS NRN/WRN CTP ZONES... AND HV LIKELY POPS SUS VLLY DUE TO BETTER LO-LVL CNVGNCE TONIGHT. AFTER THIS S/W PASSES E OF FA BY 12Z... ALL THREE MODELS SHOW ANTHR WK VORT LOBE WORKING ACRS FA TUE. ETA DOESN/T SEEM TO CAPTURE THIS NEXT FEATURE AS WELL AS NGM OR AVN WHICH BOTH HV SOME SFC REFLECTION AND BETTER UPR LVL REFLECTION. AMS IS QUITE DRY BEHIND FIRST S/W AND THIS SECOND S/W WILL BE FIGHTING UPR LVL CONV AND DRYER AIR BEHIND TROF AXIS... SO UVV/S ARE NOT AS IMPRESSIVE. AVN QPF SUGGESTS PRECIP ACRS FA AFTER 12Z TUE... NGM HAS MINUTE AMNTS ALSO... BUT POPS BOTH MODELS ARE LO. SO WILL LEAVE OUT AND ALERT NEXT SHIFT TO WATCH HOW THIS NEXT FEATURE EVOLVES NEXT MODEL RUN. WILL GO PS ALL ZONES FOR NOW. SFC NW FLO TUE AND DOWNSLOPE WILL LEAD TO VERY WARM TEMPS IN SUS VLLY... MDT MAY APPRCH 90. FOR TUE NGT INTO WED... UPR LVL RDG BUILDS ACRS GREAT LAKES WITH MAIN FOCUS IN THE FORM OF WAA AND LO-LVL CONV WELL W AND N OF REGION. LOOKS TO BE DRY AND GRADUALLY WARMING INTO WED. WILL HV MO CLR TUE NGT AND PC WED. CTP ZONES IN A FEW. LOOKED AT PITWRKZFP/S AND THEY LOOK SIMILIAR TO THE ONES I WILL SEND SOON. PHLSFDPHL ALSO LOOKS TO BE IN AGREEMENT WITH MY THOUGHTS. NICOSIA
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:24 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 51 min |
| Jul 10, 5:27 PM EDT | Tornado Warning | CTP | Bedford | 33 min |
| Jul 10, 5:57 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 63 min |
| Jul 10, 6:12 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 63 min |
| Jul 10, 6:45 PM EDT | Severe Thunderstorm Warning | CTP | Juniata | 60 min |
| Jul 10, 7:19 PM EDT | Severe Thunderstorm Warning | CTP | Snyder | 56 min |
Nearby
Flash Flood Warnings in Pennsylvania, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.